Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 14, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 21, 2009, 3:27 PM CDT for 24 counties in Kansas. It took effect at Mar 22, 2009, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 3:27 PM CDT (20:27 UTC)
- In effect from
- Mar 22, 2009, 11:00 AM CDT
- Expired
- Mar 22, 2009, 8:13 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 212027 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 327 PM CDT SAT MAR 21 2009 ...STRONG SOUTHERLY WINDS ON SUNDAY... .LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL CONTINUE TO DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE WEST. THIS WILL INCREASE WINDS OUT OF THE SOUTH BY SUNDAY AFTERNOON. KSZ030-031-043>046-062>066-075>081-085>090-220430- /O.NEW.KDDC.WI.Y.0014.090322T1600Z-090323T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 327 PM CDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY. SOUTHERLY WINDS WILL INCREASE DURING THE LATE MORNING AND AFTERNOON TO THE 25 TO 35 MPH RANGE. SOME GUSTS UP TO 45 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 26
4 follow-up statements
000 WWUS73 KDDC 220334 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1034 PM CDT SAT MAR 21 2009 ...A WINDY SUNDAY IS ON THE WAY... .LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL CONTINUE TO DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE WEST. THIS WILL INCREASE WINDS FROM THE SOUTH BY SUNDAY AFTERNOON. KSZ030-031-043>046-062>066-075>081-085>090-221130- /O.CON.KDDC.WI.Y.0014.090322T1600Z-090323T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1034 PM CDT SAT MAR 21 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY. SOUTHERLY WINDS WILL INCREASE DURING THE LATE MORNING AND AFTERNOON INTO THE 25 TO 35 MPH RANGE. OCCASIONAL GUSTS UP TO 45 MPH ARE EXPECTED AS WELL. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 12
000 WWUS73 KDDC 220837 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT SUN MAR 22 2009 ...HOWLING SOUTH WINDS TODAY... .LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL CONTINUE TO DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE WEST. THIS WILL LEAD TO HOWLING SOUTH WINDS TODAY. KSZ030-031-043>046-062>066-075>081-085>090-221730- /O.CON.KDDC.WI.Y.0014.090322T1600Z-090323T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 337 AM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE DURING THE LATE MORNING AND AFTERNOON INTO THE 25 TO 35 MPH RANGE. OCCASIONAL GUSTS UP TO 45 MPH ARE EXPECTED AS WELL. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 221718 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1218 PM CDT SUN MAR 22 2009 ...STRONG WINDS TODAY AND TOMORROW... .LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL CONTINUE TO DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE WEST. THIS WILL LEAD TO HOWLING SOUTH WINDS TODAY. WINDS WILL GO DOWN SOMEWHAT TONIGHT...BUT WILL INCREASE AGAIN OUT OF THE SOUTHWEST BY TOMORROW. KSZ030-031-043>046-062>066-075>081-085>090-230130- /O.NEW.KDDC.WI.Y.0015.090323T1500Z-090324T0000Z/ /O.CON.KDDC.WI.Y.0014.000000T0000Z-090323T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1218 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON IN THE 25 TO 35 MPH RANGE. OCCASIONAL GUSTS UP TO 45 MPH ARE EXPECTED AS WELL. TOMORROW...WINDS WILL INCREASE AGAIN TO 30 TO 40 MPH WITH GUSTS UP TO 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ061-074-084-230130- /O.NEW.KDDC.WI.Y.0015.090323T1500Z-090324T0000Z/ HAMILTON-STANTON-MORTON- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART... RICHFIELD 1218 PM CDT SUN MAR 22 2009 /1118 AM MDT SUN MAR 22 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. SOUTHWESTERLY WINDS WILL PICK UP LATE MONDAY MORNING AND CONTINUE INTO THE AFTERNOON HOURS. SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH AT TIMES CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 26
000 WWUS73 KDDC 230113 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 813 PM CDT SUN MAR 22 2009 ...WINDY CONDITIONS WILL OCCUR AGAIN ON MONDAY... .LOW PRESSURE OVER THE WESTERN PLAINS WILL DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE WEST. THIS WILL LEAD TO HOWLING SOUTHWEST WINDS MONDAY. KSZ030-031-043>046-062>066-075>081-085>090-231130- /O.CAN.KDDC.WI.Y.0014.000000T0000Z-090323T0200Z/ /O.CON.KDDC.WI.Y.0015.090323T1500Z-090324T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 813 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY FOR THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA, BUT WILL CONTINUE TO BLOW AT 20 TO 30 MPH AND GUSTY THIS EVENING. ON MONDAY, EXPECT SOUTHWEST WINDS TO INCREASE BY 10 AM CDT, AND BLOW STRONG AT 25 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ061-074-084-231130- /O.CON.KDDC.WI.Y.0015.090323T1500Z-090324T0000Z/ HAMILTON-STANTON-MORTON- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART... RICHFIELD 813 PM CDT SUN MAR 22 2009 /713 PM MDT SUN MAR 22 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. SOUTHWEST WINDS WILL PICK UP BY 10 AM CDT MONDAY AND BLOW STRONG AT 25 TO 35 MPH THROUGH 7 PM CDT. A FEW GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:09 PM CDT, 18 minutes earlier.
Area forecast discussion, Mar 21, 3:09 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 309 PM CDT SAT MAR 21 2009 .DISCUSSION... DAYS 1-2... THUNDERSTORM CHANCES TOMORROW AND MONDAY AS WELL AS WINDS AND FIRE WX WILL BE THE PRIMARY FORECAST CONCERNS. 00Z OBS AND WV LOOP SHOWED RIDGING OVER THE PLAINS STATES WITH THE MAIN UPPER TROUGH STILL MOVING ONTO THE WEST COAST. AT THE SFC, THE LEE TROUGH CONTINUED TO STRENGTHEN. SOUTHERLY WINDS HELPED KEEP DEWPOINTS IN THE 40S OVER MUCH OF THE CWA, BUT THE TRULY RICH MOISTURE HAS BEEN ABSENT. DUE TO A LOT OF RECIRCULATION OFF OF THE GULF, DEWPOINTS IN SOUTHERN TX HAVE REMAINED IN THE 50S AND LOW 60S. THE LEE SFC TROUGH WILL CONTINUE INTO TONIGHT, AND SOUTHERLY WINDS WILL BRING THE DEWPOINTS IN THE LOW 50S THAT ARE IN OK INTO OUR EASTERN CWA. THINK THAT SOME STRATUS IS POSSIBLE OVER THE EASTERN HALF OF THE AREA TONIGHT. DAYTIME HEATING AND A WEAK DISTURBANCE APPROACHING OUT OF THE SOUTHWEST HAS ALLOWED SOME SHOWERS TO DEVELOP OVER THE HIGH TERRAIN IN SOUTHERN CO. HOWEVER, SHORT FUSE COMPOSITE AND SPC MESOSCALE ANALYSIS HAVE VERY PATHETIC CAPE VALUES OVER EASTERN CO AND WESTERN KS, EVEN LOOKING AT MUCAPE. WILL KEEP SOME LOW POPS OVER OUR SOUTHWESTERN CORNER THIS EVENING, AND FOR SOME SHOWERY ACTIVITY IN OUR SOUTHEAST LATER TONIGHT AS THE LOW LEVEL JET KICKS IN. HOWEVER, NOT VERY IMPRESSED FOR WIDESPREAD POPS. FAIRLY MOIST DEWPOINTS AND WINDS STAYING UP WILL KEEP LOWS TONIGHT IN THE 50S. THE MAIN UPPER TROUGH WILL HAVE PROGRESSED TO UT AND AZ BY TOMORROW, WITH FAIRLY DIFFLUENT SOUTHWESTERLY FLOW OVER THE PLAINS. THE SFC LOW WILL CONTINUE TO DEEPEN IN RESPONSE TO THE UPPER SYSTEM MOVING EAST, AND SOUTHERLY WINDS SHOULD CONTINUE TO INCREASE. RUC AND NAM SHOWING GOOD 25 KT FLOW, AND MOS VALUES ARE ALSO FAVORABLE FOR WIND ADVISORY EXCEPT IN THE FAR WEST. WILL GO AHEAD AND PUT A HEADLINE OUT FOR TOMORROW. THINK THAT RH VALUES WILL BE HIGH ENOUGH TO KEEP US FROM GETTING TO RED FLAG CRITERIA, BUT WILL HAVE TO WATCH IN CASE THERE IS MORE DRY AIR COMING OUT OF THE WEST THAN EXPECTED. WITH PLENTY OF MIXING AND 850MB TEMPS IN THE MID TO UPPER TEENS C, WILL KEEP HIGHS IN THE 70S. GFS AND NAM BOTH SHOW SOME WEAK SFC BASED CAPE DEVELOPING OVER OUR CENTRAL CWA BY AFTERNOON. VALUES WILL BE ONLY MARGINALLY LESS PATHETIC THAN TODAY, BUT SOMETHING DEVELOPING JUST EAST OF THE DRYLINE JUST AS THE NOSE OF THE JET APPROACHES IS NOT COMPLETELY OUT OF THE QUESTION. WITH THIS AND ALL OF THE MODELS SPITTING OUT SOME PRECIP, WILL GO AHEAD AND BUMP UP POPS IN OUR EASTERN CWA A BIT SUNDAY AFTERNOON AND EVENING. WITH MARGINAL CAPE VALUES, DO NOT THINK WE WILL SEE WIDESPREAD SEVERE, ALTHOUGH AN ISOLATED REPORT IS NOT OUT OF THE QUESTION. THE UPPER LOW WILL START TO EJECT SLOWLY INTO THE WESTERN PLAINS SUNDAY NIGHT AND INTO MONDAY, WHILE THE SFC LOW DEEPENS OVER NORTHEASTERN CO AND BEGINS TO HEAD EASTWARD. THE TREND HAS BEEN FOR THE SYSTEM EJECT OUT FASTER THAN PREVIOUS RUNS, SO EVEN WITH SOMEWHAT BETTER CAPE IT MAY BE THAT STORMS DEVELOP OVER STAFFORD- PRATT-BARBER BEFORE HEADING OFF TO THE EAST. WILL CONTINUE TO KEEP THE POPS IN OUR EAST AS WE HAVE GOING FOR NOW. IT WILL BE FAIRLY WINDY, WITH EVEN THE SLOW NAM SHOWING SPEEDS AROUND 30 KTS. THERE COULD EVEN BE SOME FLIRTATION WITH HIGH WIND CRITERIA. HOWEVER, WINDS JUST OFF THE DECK DO NOT LOOK MUCH STRONGER THAN SUNDAYS AND THERE WILL BE THE SFC TROUGH AXIS HANGING AROUND IN THE AREA WHICH COULD CUT SPEEDS SOMEWHAT. WILL HOLD OFF ON ANY HIGH WIND WATCH HEADLINES FOR NOW. SOUTHWESTERLY WINDS AND DRY AIR MOVING IN WILL BRING CRITICAL FIRE CONDITIONS BEHIND THE DRYLINE, SO WILL KEEP THE FIRE WX WATCH GOING. AS FOR TEMPERATURES, LOWS WILL STAY IN THE 50S IN THE MOIST AIR SUNDAY NIGHT. HIGHS ON MONDAY WILL BE IN THE 70S IN THE EAST, WHILE THE COLD FRONT THAT MOVES DOWN INTO OUR WESTERN COUNTIES DURING THE AFTERNOON WILL KEEP HIGHS IN THE 60S THERE. DAYS 3-7... THE MOST IMPORTANT CHANGES IN THE FORECAST WORTH NOTING ARE IN THE WEDNESDAY-FRIDAY TIME FRAME AS ANOTHER FAIRLY SUBSTANTIAL PACIFIC JET STREAK DIGS INTO THE INTERMOUNTAIN WEST REGION BY THURSDAY/FRIDAY. AS THE MONDAY NORTHERN GREAT PLAINS STORM EXITS TUESDAY AND WEDNESDAY...THE COLD FRONT ASSOCIATED WITH IT WILL BEGIN TO STALL OUT NEAR THE RED RIVER VALLEY. THE GFS IS AT ODDS WITH THE ECMWF IN THE H+108 TIME FRAME VALID 00Z THURSDAY. THE GFS SUGGESTS A VERY LOW AMPLITUDE, MINOR JETLET WILL MOVE ACROSS KANSAS WEDNESDAY WITH PERHAPS SOME PRECIPITATION DEVELOPMENT IN ENHANCED H7 FRONTOGENESIS LATE IN THE DAY. THE ECMWF ON THE OTHER HAND DOES NOT SUGGESTS SUCH A FEATURE...OR IT IS EXTREMELY CHANNELED IN THE SOUTHWEST FLOW SUCH THAT LOWER TROPOSPHERIC DEVELOPMENT DOES NOT OCCUR. THE 12Z CANADIAN LEANS MORE TOWARD THE ECMWF WITH THIS FEATURE. THE ECMWF AND CANADIAN SOLUTIONS, THOUGH, BRING THE NEXT MUCH MORE SUBSTANTIAL JET INTO THE INTERMOUNTAIN WEST REGION BY 00Z THURSDAY WITH THE BASE OF THE DIGGING TROUGH ALREADY REACHING THE FOUR-CORNERS REGION. THE GFS DETERMINISTIC IS SOME 18 TO 24 HOURS SLOWER IN THE DEVELOPMENT OF THIS. AS A RESULT, THERE IS A SERIOUS TIMING UNCERTAINTY WITH REGARDS TO THE MOST SIGNIFICANT POTENTIAL PRECIPITATION EVENT TO AFFECT CENTRAL GREAT PLAINS. AT THIS POINT...WILL HAVE 20 POPS COVERING THE THURSDAY-THURSDAY NIGHT-FRIDAY PERIODS AND AWAIT MORE CONCRETE INFORMATION TO SUPPORT HIGHER POPS FOR ANY (OR ALL) OF THESE PERIODS. GIVEN THE POTENTIAL OF THE LOW LEVEL BAROCLINIC ZONE BEING SOUTH OF SOUTHWEST KANSAS PRIOR TO THE SYSTEM ENTERING THE CENTRAL PLAINS...THE PROBABILITY OF A PRECIPITATION EVENT INCLUDING SOUTHWEST KANSAS IS INCREASED...ESPECIALLY CONSIDERING LOW LEVEL GULF OF MEXICO MOISTURE WILL NOT BE SCOURED OUT AT THE END OF THE WEEK. THE ECMWF SCENARIO WOULD SUPPORT PERHAPS A WINTER EVENT FOR WESTERN KANSAS AS LOW LEVEL THERMAL FIELDS WILL BE QUITE COOL. HAVE STARTED THE TREND DOWN IN HIGH TEMPS WED-FRI...AND FUTURE SHIFTS WILL LIKELY NEED TO CONTINUE TO TREND DOWN ON HIGHS...ESPECIALLY THURSDAY. A VERBATIM INTERPRETATION OF THE 12Z ECMWF RUN SHOWS WIDESPREAD ACCUMULATING SNOW ACROSS WESTERN KANSAS THURSDAY. RUN-TO-RUN AND MODEL-TO-MODEL CONSISTENCY IS STILL VERY POOR WITH REGARDS TO THIS, SO ANY NUMBER OF SCENARIOS IS STILL POSSIBLE FOR SOUTHWEST KANSAS AT THE END OF THIS WEEK. && .AVIATION... NO CHALLENGES OF SIGNIFICANCE FOR THE AVIATION FORECAST. SURFACE WINDS WILL AVERAGE FROM 160 DEGREES AT AROUND 15 TO 18 KNOTS THROUGH 12Z SUNDAY. AFTER 15Z SUNDAY...WINDS WILL INCREASE AS SURFACE LOW DEEPENS ACROSS HIGH PLAINS...TO THE TUNE OF 22 TO 26 KTS SUSTAINED AND GUSTS IN THE 32 TO 35 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 73 57 71 / 10 20 20 10 GCK 52 76 52 67 / 0 20 20 0 EHA 51 77 49 68 / 20 0 0 0 LBL 53 77 53 70 / 10 20 20 0 HYS 54 72 57 71 / 10 40 40 40 P28 54 76 60 76 / 10 40 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 9 PM CDT SUNDAY FOR KSZ030-031- 043>046-062>066-075>081-085>090. && FN26/25/25
Hazardous weather outlook, Mar 21, 4:58 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CDT SAT MAR 21 2009 KSZ030-031-043>046-061>066-074>081-084>090-221000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 458 AM CDT SAT MAR 21 2009 /358 AM MDT SAT MAR 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE COLORADO BORDER LATE THIS AFTERNOON BUT THESE WILL PROBABLY NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. THESE STORMS COULD BECOME SEVERE WITH MARGINALLY SEVERE HAIL UP TO QUARTER SIZE. A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM HAYS TO PRATT. THESE STORMS COULD BECOME SEVERE WITH MARGINALLY SEVERE HAIL UP TO QUARTER SIZE. CRITICAL WILDFIRE CONDITIONS CAN BE EXPECTED MONDAY AFTERNOON FROM DODGE CITY SOUTHWEST TO LIBERAL AND ELKHART. STRONG SOUTHWEST WINDS AT 25 TO 35 MPH WITH HIGHER GUSTS ALONG WITH VERY LOW RELATIVE HUMIDITY IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Mar 21, 12:08 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1208 PM CDT SAT MAR 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 17 ESE DODGE CITY 37.66N 99.73W
03/21/2009 E0.88 INCH FORD KS PUBLIC
&&
MBLocal storm report, Mar 21, 12:23 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1223 PM CDT SAT MAR 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 20 ESE DODGE CITY 37.65N 99.68W
03/21/2009 E1.00 INCH FORD KS PUBLIC
THEY ALSO REPORTED .73 INCHES OF RAIN IN THEIR GAGE.
&&
MBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 12:18 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 42 min |
| Mar 21, 3:41 AM CDT | Fire Weather Watch | DDC | Clark, Finney, Ford, Grant, Gray, Haskell and 6 more | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.